Text Size
Smaller
Bigger

Breaking Out or Breaking Down?

answered 09:18 AM EST, Mon September 15, 2014
-- filed under: | |
anonymous anonymous
I am a heroin user. I dose every 12 hours or I start getting sick. In the last 3 weeks I noticed that by about 10 hours I start getting a lot of hives and then after I dose these hives disappear. Is this normal or am I allergic to not being high (haha). I realize this is a help site but with school and work I just can’t deal with withdrawal now.

Jim LaPierre Says...

Hey there, thanks for your question. I'm intrigued by your use of the word, "dosing." I have no interest in judging you. I point to this word because it feels like a gross rationalization. You're self medicating? I get that. Heroin for you is medicine - cheap opiates take the edge off anxiety and pain. That you can function (I assume pretty well) in school and work is rare with using at your level and frequency.

Are you allergic to being not high? Hardly. Your body is starting withdrawals at the ten hour mark and your addiction is demanding to be fed. I'm wondering if you've been through withdrawal before - guessing you have. The first 72 hours are hell and it's progressively better from there. Take a week off and do a medically supervised detox. You'll do better work, get better grades, and avoid going further into hives and hell. Wishing you the very best.

Email It Send this page Print It Print friendly page Subscribe Subscribe to this topic category

Page last updated Sep 15, 2014

Join Thousands of Readers

who receive our weekly recovery newsletter.

Addictions: Featured Experts
All Experts

This website is certified by Health On the Net Foundation. Click to verify. This site complies with the HONcode standard for trustworthy health information:
verify here.